Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Can I do a ACTH stim test when I am taking beta blocker ?

If one is taking a beta blocker and does an ACTH stim test is that a good idea? I did that yesterday with an aweful reaction and was told to go to the ER. I started to sweat, heart raced, was confused, extreme nausea , felt hot all over and inside, and had a bad head ache. I also recently have been told I have a very high antibody level for Graves Disease and Hashimotos. I suffer from Hyper like symtoms. Couldn t they have tested my cortisol levels without giving me the stim test first? I felt bad for 12 hours! Now being more than 24 hours later I just feel wiped out, but much much better. Any advice is greatly appreciated, thanks.
Asked On : Fri, 1 Jul 2011
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Dermatologist 's  Response
i dont think it is good idea to take b blocker and do acth stim test .
This test is used to diagnose or exclude primary and secondary adrenal insufficiency, Addison's disease and related conditions.
In addition to quantifying adrenal insufficiency, the test can distinguish whether the cause is adrenal (low cortisol and aldosterone production) or pituitary (low ACTH production).
The ACTH stimulation test is recognized as the gold standard assay of adrenal insufficiency, although this test is primarily used to determine the presence of Addison's disease and pituitary impairment.
b blocker may impair the test result ,so better to avoid it .
Answered: Fri, 1 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor